MAUDE Adverse Event Report: ARTHREX INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number AR-3600D
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The device was requested/is expected but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.If the device is returned and additional information is obtained, a follow-up report will be submitted.The most likely cause(s) of this type of event include prying and/or leveraging on the device during use or mechanical damage to the device, such as dropping or hitting the device with another device prior to use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a bristow bankart procedure under arthroscopy, a surgeon drilled a bone hole and attempted to insert the anchor, but the anchor stopped in the middle of the bone hole.He drilled the bone hole again and noticed that the tip of the drill was damaged.The tip of the drill remained in the bone hole.The broken tip remained in the patient.Follow-up investigation the reported confirmed that the drill tip remained in the bone hole/tunnel.Reporter has no additional information with regard to whether an anchor was later placed in the tunnel, thus securing the drill tip or not.Reporter also had no additional information with regard to how the procedure was completed after the drill tip broke.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.The evaluation revealed that the device distal tip was broken-off.The device met all material specifications as received.The most likely cause(s) of this type of event include prying and/or leveraging on the device during use or mechanical damage to the device, such as dropping or hitting the device with another device prior to use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a bristow bankart procedure under arthroscopy, a surgeon drilled a bone hole and attempted to insert the anchor, but the anchor stopped in the middle of the bone hole.He drilled the bone hole again and noticed that the tip of the drill was damaged.The tip of the drill remained in the bone hole.The broken tip remained in the patient.Follow-up investigation: the reported confirmed that the drill tip remained in the bone hole/tunnel.Reporter has no additional information with regard to whether an anchor was later placed in the tunnel, thus securing the drill tip or not.Reporter also had no additional information with regard to how the procedure was completed after the drill tip broke.

Brand Name
DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7185385
Report Number1220246-2017-00516
Device Sequence Number19188733
Product Code HWE
UDI-Device Identifier00888867239128
UDI-Public00888867239128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-3600D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;